Alert archive / Missouri / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 262, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Aug 7, 2018, 1:15 PM CDT for Dent County, Shannon County, Missouri. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 7, 2018, 1:15 PM CDT (18:15 UTC)
- Expired
- Aug 7, 2018, 2:00 PM CDT
- In force
- 45 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Dent County, MO, Shannon County, MO
The radar
The St Louis radar (KLSX), 168 km from the middle of the area, began a volume at 18:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 7, 1:39 PM CDT | TSTM WND DMG | 1 N Round Spring, MO | DELAYED REPORT FROM PUBLIC. A FEW 1-2 FOOT DIAMETER BRANCHES SNAPPED OFF A LARGE TREE. TIME ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 24 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 6.3 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 738 J/kg
- Mixed-layer CIN
- -92 J/kg
- Mixed-layer LCL
- 1516 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
701
WUUS53 KSGF 071815
SVRSGF
MOC065-203-071900-
/O.NEW.KSGF.SV.W.0262.180807T1815Z-180807T1900Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Springfield MO
115 PM CDT TUE AUG 7 2018
The National Weather Service in Springfield has issued a
* Severe Thunderstorm Warning for...
Shannon County in south central Missouri...
Southeastern Dent County in south central Missouri...
* Until 200 PM CDT.
* At 114 PM CDT, severe thunderstorms were located along a line
extending from 12 miles south of Salem to near Mountain View,
moving east at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Current River State Park... Montauk State Park...
Winona... Birch Tree...
Eminence... Summersville...
Bunker... Montier...
Turtle... Teresita...
Jadwin... Midridge...
Darien... Gladden...
Alley Spring... Round Spring...
West Eminence... Akers...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3708 9122 3689 9122 3689 9166 3742 9164
3743 9168 3754 9166 3753 9131 3751 9131
3750 9121 3742 9121 3741 9117 3726 9116
3725 9112 3720 9112 3720 9109 3718 9109
3714 9102 3709 9102
TIME...MOT...LOC 1814Z 272DEG 32KT 3747 9162 3694 9166
HAIL...1.00IN
WIND...60MPH
$$
DSA2 follow-up statements
832
WWUS53 KSGF 071842
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
142 PM CDT TUE AUG 7 2018
MOC065-203-071900-
/O.CON.KSGF.SV.W.0262.000000T0000Z-180807T1900Z/
Shannon MO-Dent MO-
142 PM CDT TUE AUG 7 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM CDT
FOR SHANNON AND SOUTHEASTERN DENT COUNTIES...
At 142 PM CDT, severe thunderstorms were located along a line
extending from near Bunker to near Winona, moving east at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Current River State Park... Winona...
Birch Tree... Eminence...
Bunker... Montier...
Turtle... Teresita...
Jadwin... Midridge...
Gladden... Alley Spring...
Round Spring... West Eminence...
Akers...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3708 9122 3689 9122 3690 9165 3738 9160
3752 9157 3753 9131 3751 9131 3750 9121
3742 9121 3741 9117 3726 9116 3725 9112
3720 9112 3720 9109 3718 9109 3714 9102
3709 9102
TIME...MOT...LOC 1842Z 261DEG 34KT 3751 9128 3707 9136
HAIL...1.00IN
WIND...60MPH
$$
DSA488
WWUS53 KSGF 071851
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
151 PM CDT TUE AUG 7 2018
MOC065-203-071900-
/O.CON.KSGF.SV.W.0262.000000T0000Z-180807T1900Z/
Shannon MO-Dent MO-
151 PM CDT TUE AUG 7 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM CDT
FOR SHANNON AND SOUTHEASTERN DENT COUNTIES...
At 150 PM CDT, a severe thunderstorm was located 10 miles west of
Bunker, or 16 miles southeast of Salem, moving east at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Current River State Park... Winona...
Birch Tree... Eminence...
Bunker... Montier...
Turtle... Teresita...
Jadwin... Midridge...
Gladden... Alley Spring...
Round Spring... West Eminence...
Akers...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3708 9122 3689 9122 3690 9165 3738 9160
3752 9157 3753 9131 3751 9131 3750 9121
3742 9121 3741 9117 3726 9116 3725 9112
3720 9112 3720 9109 3718 9109 3714 9102
3709 9102
TIME...MOT...LOC 1850Z 274DEG 18KT 3743 9140
HAIL...1.00IN
WIND...60MPH
$$
DSAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 6:39 AM CDT, 6 hours 36 minutes earlier.
Area forecast discussion, Aug 7, 6:39 AM CDT, 6 hours 36 minutes before
Area Forecast Discussion National Weather Service Springfield MO 639 AM CDT Tue Aug 7 2018 ...12Z AVIATION UPDATE... .SHORT TERM...(Today and tonight) Issued at 209 AM CDT Tue Aug 7 2018 At this time...a surface front extends across northern Missouri with nearly zonal upper level flow across the northern states and the summertime flat ridge extending across the south with high pressure centered over the desert southwest. Convection has been firing along the front ahead of several short waves advancing through the upper level flow. The surface front should advance slowly southward during the day on Tuesday making its way into southern Missouri by this time on Wednesday. Meanwhile...several waves will continue to advance through the upper level flow today and tonight bringing several rounds of showers and thunderstorms throughout the day. Given the increase in cloud cover and convective activity...temperatures will be cooler than on Monday. .LONG TERM...(Wednesday through Monday) Issued at 209 AM CDT Tue Aug 7 2018 High pressure over the desert southwest will begin to amplify during the middle to latter portions of the week...with the ridge getting tilted eastward as a strong trough moves into the Pacific Northwest late Friday into Saturday. At the surface...the front...now over northern Missouri will move into and then stall over Arkansas. For the forecast area...much needed rain is in the forecast through Thursday night into Friday. Rainfall amounts overall look to be generally less than an inch...but some areas could locally see more if storms stall or train over a given area. Rain chances decrease over the weekend. With the surface front just to our south...convection will be more widely scattered and diurnally driven. The next chances for organized rain will occur beginning on Monday as the aforementioned trough moving into the Pacific Northwest moves up and over the western ridge and dives southward into the Great Lakes Region. Overall...temperatures will be close to seasonal normals with daily highs in the upper 80s to lower 90s and overnight lows in the mid to upper 60s. Heat index values should generally be in the low to mid 90s. && .AVIATION...(For the 12Z TAFS through 12Z Wednesday morning) Issued at 635 AM CDT Tue Aug 7 2018 Scattered showers and thunderstorms will approach the terminals by mid to late morning. A wind shift to the northwest will be possible out ahead of the rain this morning. Additional showers and storms are possible this evening and overnight however have gone with prob 30 groups for now due to uncertainty in coverage. Winds will be predominantly out of the south with higher gusts possible within thunderstorms. VFR conditions are expected outside of thunderstorms. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Gaede LONG TERM...Gaede AVIATION...Burchfield
Hazardous weather outlook, Aug 7, 1:06 PM CDT, 9 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 106 PM CDT Tue Aug 7 2018 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-081815- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 106 PM CDT Tue Aug 7 2018 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...This Afternoon and Tonight. Weather hazards expected... Limited thunderstorm wind damage risk. Limited lightning risk. Limited excessive heat risk. DISCUSSION... Strong to possibly severe storms will continue southeast of a Rolla to Gainesville line through mid afternoon. Wind gusts up to 60 mph and hail to the size of quarters will be possible. Heat index values from the upper 90s to around 100 will be possible in the eastern Ozarks ahead of the thunderstorms. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Thunderstorms will be possible from Wednesday into Thursday and again by Monday. However...severe weather is not expected at this time. Heat index values in the mid to upper 90s will occur over mainly western Missouri during the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Lindenberg
In the hours before
Local storm report, Aug 7, 11:47 AM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1147 AM CDT TUE AUG 7 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 AM TSTM WND GST SEYMOUR 37.15N 92.77W
08/07/2018 E60 MPH WEBSTER MO PUBLIC
REPORT OF A FEW 1 INCH LIMBS AND SHINGLES
BLOWN OFF A GAS STATION.
&&
KPSpecial weather statement, Aug 7, 11:55 AM CDT, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Springfield MO
1155 AM CDT TUE AUG 7 2018
MOZ105-071745-
Ozark MO-
1155 AM CDT TUE AUG 7 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN OZARK COUNTY UNTIL 1245
PM CDT...
At 1155 AM CDT, Doppler radar was tracking a strong thunderstorm 13
miles northwest of Gainesville, or 17 miles south of Ava, moving east
at 30 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Wasola... Thornfield...
Brixey... Sycamore...
Noble... Willhoit...
Dora... Rockbridge...
Long Run... Zanoni...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely. Listen for possible warnings
and be prepared to take appropriate action should severe weather
threaten.
&&
LAT...LON 3680 9276 3680 9224 3679 9212 3663 9212
3661 9277
TIME...MOT...LOC 1655Z 255DEG 27KT 3670 9264
RaberdingSpecial weather statement, Aug 7, 12:09 PM CDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Springfield MO
1209 PM CDT TUE AUG 7 2018
MOZ083-098-071730-
Dent MO-Shannon MO-
1209 PM CDT TUE AUG 7 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL SHANNON AND
SOUTHEASTERN DENT COUNTIES UNTIL 1230 PM CDT...
At 1209 PM CDT, Doppler radar was tracking a strong thunderstorm near
Bunker, or 19 miles southeast of Salem, moving east at 25 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Bunker...
LAT...LON 3734 9139 3751 9139 3751 9131 3750 9122
3747 9121 3742 9121 3741 9119 3736 9118
TIME...MOT...LOC 1709Z 256DEG 20KT 3745 9127
RaberdingLocal storm report, Aug 7, 12:29 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1229 PM CDT TUE AUG 7 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1225 PM TSTM WND GST NORWOOD 37.11N 92.42W
08/07/2018 E60 MPH WRIGHT MO PUBLIC
A FEW SHINGLES LOOSE AND BLOWN OFF OF A
ROOFTOP NEAR NORWOOD.
&&
KPLocal storm report, Aug 7, 12:48 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1248 PM CDT TUE AUG 7 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 PM TSTM WND GST 1 SE BUCYRUS 37.33N 92.01W
08/07/2018 E60 MPH TEXAS MO PUBLIC
PUBLIC REPORT OF AN ESTIMATED 60MPH WIND
GUST AND RAIN BLOWING SIDEWAYS.
&&
KPSpecial weather statement, Aug 7, 12:50 PM CDT, 25 minutes before
Special Weather Statement
National Weather Service Springfield MO
1250 PM CDT TUE AUG 7 2018
MOZ096-097-105-071830-
Douglas MO-Ozark MO-Howell MO-
1250 PM CDT TUE AUG 7 2018
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN OZARK...EASTERN DOUGLAS
AND HOWELL COUNTIES UNTIL 130 PM CDT...
At 1249 PM CDT, Doppler radar was tracking the leading edge of
strong thunderstorms along a line extending from near Willow Springs
to near Gamaliel Landing.
Half inch hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations impacted include...
West Plains... Mountain View...
Willow Springs... Gainesville...
Pomona... Bakersfield...
South Fork... Peace Valley...
Lanton... Tecumseh...
Pottersville... Caulfield...
Udall... Hardenville...
Siloam Springs... White Church...
Moody... Sycamore...
Dora... Zanoni...
LAT...LON 3651 9252 3704 9222 3706 9224 3705 9166
3693 9166 3650 9174
TIME...MOT...LOC 1749Z 271DEG 29KT 3702 9190 3650 9226
DSAThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 7:11 PM CDT | Areal Flood Advisory | SGF | Hickory, St. Clair | 6 hr |
| Aug 7, 11:31 AM CDT | Special Weather Statement | SGF | Wright | 44 min |
| Aug 7, 11:37 AM CDT | Special Weather Statement | SGF | Douglas | 53 min |
| Aug 7, 11:41 AM CDT | Severe Thunderstorm Warning | SGF | Wright | 49 min |
| Aug 7, 11:55 AM CDT | Special Weather Statement | SGF | Ozark | 50 min |
| Aug 7, 12:03 PM CDT | Severe Thunderstorm Warning | SGF | Ozark | 42 min |
| Aug 7, 12:09 PM CDT | Special Weather Statement | SGF | Dent | 21 min |
| Aug 7, 12:22 PM CDT | Severe Thunderstorm Warning | SGF | Texas | 53 min |
| Aug 7, 12:50 PM CDT | Special Weather Statement | SGF | Howell | 40 min |
| Aug 7, 1:55 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Shannon | 35 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.